Steriods side effects

Tell us what you are using to treat your MS-- and how you are doing.

Steriods side effects

Postby mapame » Sat Feb 27, 2010 3:34 pm

Hello all,
So I had a bad relapse and just spent 3 days on iv antiinflamatory steriods. This is the second time i have ever taken them in the 7 years i have been diagnosed with ms. I wanted to ask a question to the community. I find when i am on the steriods i have energy and can t sleep, this time i had a wierd hiccup reaction whih is another thing..but ever since my last infusion which was thursday i feel terrible. My numberness is worst and i feel like i got run over by a truck, all i want to do is sleep...and help or advice on how to deal? any advice on stuff to make me feel better, ie advil? juice anything that would help would be great..thanks ahead of time...
A
User avatar
mapame
Newbie
 
Posts: 8
Joined: Fri Feb 05, 2010 4:00 pm

Advertisement

Postby lyndacarol » Sat Feb 27, 2010 5:55 pm

A--I have unique ideas about the fundamental basis for MS. I think it is rooted in excess insulin. I do not expect anyone else to agree with me, but I will share my thoughts with you.

The steroids that we are given for MS exacerbations are called glucocorticosteroids; they increase the glucose (blood sugar) in the bloodstream. In response to increased glucose the pancreas secretes increased insulin. I believe that this increased insulin damages the interior of blood vessels and initiates the immune system response.

Personally, I do anything I can to lower my glucose level and, consequently, my insulin level. I started following a low-carb diet (carbohydrates -- sugars and starches -- are converted to glucose quickly). Although I have been given IV steroids in the past, I do not intend to use any steroids in the future. Lately, I have attempted to reset my circadian rhythm (and its ensuing glucocorticoid level) by using light therapy (which I believe will simulate the photoperiod responsible for the geographical distribution of MS in respect to the equator).

Fortunately, the community at This Is MS tolerates me and my nonconventional ideas.
User avatar
lyndacarol
Family Elder
 
Posts: 2268
Joined: Thu Dec 22, 2005 4:00 pm

Re: Steriods side effects

Postby MrsK » Sat Oct 01, 2011 5:28 pm

My husband has just had 3 days worth of IV steriods. We don't actually have a diagnosis for him - after 9 months of investigations - but his symptoms do resemble MS. He's also an insulin dependent diabetic which is why the doctors were reluctant to use the steriods. It's having a good effect already - he can lift his legs a bit higher while holding on to the walking frame, and managed to lift his legs without using his hands getting in and out of the car. On the downside his blood sugar is through the roof and he's had to telephone his endocrinologist before each meal to report readings and receive instructions for his insulin dose.

On the second evening following the steroids he had some angina which he recognised because he's had it before but not for a long time. He's also having some tummy upset. I'd be interested to hear how other people have reacted to high does IV steriods (methyl prednisolone).
MrsK
Newbie
 
Posts: 8
Joined: Tue Sep 13, 2011 8:18 pm
Location: Sydney Australia

Re: Steriods side effects

Postby mrbarlow » Sun Oct 02, 2011 8:29 am

Hi

short term memory loss was a feature of my one 5 day stint of IV methyl Prednisolone. Also I wouldn't advise making any big decisions whilst on Steroids as rationality goes out the window too.
User avatar
mrbarlow
Family Elder
 
Posts: 380
Joined: Fri Dec 10, 2010 4:00 pm

Re: Steriods side effects

Postby MrsK » Mon Oct 03, 2011 3:23 am

He's doing well. Lifting his legs much better and has even taken 3 steps without holding on to anything. It's amazing and now we are wondering why we didn't do this sooner.

On the down side he's spending a lot of time in the bathroom and feels extremely 'washed out', plus getting up all through the night to visit the bathroom (4 times last night).
MrsK
Newbie
 
Posts: 8
Joined: Tue Sep 13, 2011 8:18 pm
Location: Sydney Australia

Re: Steriods side effects

Postby TrippleL » Wed Oct 05, 2011 7:05 pm

MrsK: That is great. No matter how tired he is feeling keep him moving :)

I thought I wanted to hurt my dad when I got back from a week out of the hospital but he made me walk at least an hour every day (sams club, walmart, home depot ect). I used the shopping cart for support until I could use my cane only. I would then be allowed to take a nap in the afternoon "washed out"

Then I went to a personal trainer 3x a week for 30 min. DRANK A LOT OF WATER. Milk tasted like heaven to me. I had my own jug to chug on.

Side effect from steriods: metallic taste in mouth.. cured with jolly ranchers.
I think i also had memory problems. Im not sure if it was from steriods of from the anxiety of being diagnosed.
TrippleL
Newbie
 
Posts: 4
Joined: Wed Oct 05, 2011 6:33 pm


Return to Regimens

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service